Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 257, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 31, 2000, 5:44 PM CST for Hayes County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 31, 2000, 5:44 PM CST (23:44 UTC)
- Expired
- Oct 31, 2000, 6:30 PM CST
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hayes County, NE
The radar
The Goodland radar (KGLD), 134 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 4:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798
WUUS53 KLBF 312344
SVRLBF
NEC085-010030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CST TUE OCT 31 2000
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAYES COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 630 PM CST
* AT 542 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTH OF HAMLET...OR ABOUT 16 MILES
NORTHWEST OF TRENTON...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
5 MILES NORTHWEST OF HAYES CENTER AROUND 605 PM CST
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST TUESDAY EVENING
FOR SOUTHWESTERN NEBRASKA.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4038 10132 4035 10104 4041 10084 4069 10080
4069 10131
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 3:19 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 31, 3:19 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CST TUE OCT 31 2000 AM ANTICIPATING A TOR BOX CIRCA ZONE ISSUANCE TIME. ZFP MAY BE A TAD LATE ON ACCOUNT OF THAT. .LBpF...NONE. (YET.) SLM
In the hours before
Local storm report, Oct 31, 5:28 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
528 PM CST TUE OCT 31 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 11 SW HAYES CENTER NE 1.25 INCH HAIL
10/31/00 HAYES
0520 PM 14 SE STOCKVILLE NE .75 INCH HAIL
10/31/00 FRONTIER
DPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 4:56 PM CST | Severe Thunderstorm Warning | LBF | Hayes | 49 min |
| Oct 31, 5:07 PM CST | Severe Thunderstorm Warning | LBF | Frontier | 38 min |
| Oct 31, 5:19 PM CST | Tornado Warning | LBF | Frontier | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.